Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 18, 2025, 12:58 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 12:58 PM PDT (19:58 UTC)
- Expired
- Jul 18, 2025, 4:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 68 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WGUS56 KSGX 181958
FFWSGX
CAC071-182300-
/O.NEW.KSGX.FF.W.0007.250718T1958Z-250718T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1258 PM PDT Fri Jul 18 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 400 PM PDT.
* At 1258 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.25 inches of
rain have fallen. The expected rainfall rate is 0.75 to 1.25
inches in 1 hour. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hesperia, Lake Arrowhead, Hwy 173 Between Lake Arrowhead And
Hesperia, Skyforest, Cedar Glen and Twin Peaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3425 11710 3424 11717 3424 11724 3438 11728
3438 11713
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1.25 INCHES IN 1 HOUR
$$
Munyan1 follow-up statement
180
WGUS76 KSGX 182157
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
257 PM PDT Fri Jul 18 2025
CAC071-182300-
/O.CON.KSGX.FF.W.0007.000000T0000Z-250718T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
257 PM PDT Fri Jul 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO COUNTY...
At 257 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. The expected rainfall rate is 0.25 to 0.5 inches in 1 hour.
Additional rainfall amounts up to 0.25 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hesperia, Lake Arrowhead, Hwy 173 Between Lake Arrowhead And
Hesperia, Skyforest, Cedar Glen and Twin Peaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3425 11710 3424 11717 3424 11724 3438 11728
3438 11713
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$
MunyanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:16 AM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 18, 9:16 AM PDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service San Diego CA 916 AM PDT Fri Jul 18 2025 .SYNOPSIS... Monsoonal moisture will continue to bring chances for showers and thunderstorms across the region through Saturday afternoon. The best chances for thunderstorms with periods of locally moderate to heavy rainfall will be this afternoon in the mountains and high deserts. Dry conditions return on Sunday and continue through the middle of next week. Daytime high temperatures are expected to remain near or a little below seasonal averages through the middle of next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... Mid level clouds continue to push in from the northwest. Some of these are associated with light showers from stronger thunderstorms earlier this morning. Some areas from San Clemente into parts of the eastern/southern Inland Empire received near one quarter of an inch of rainfall. Meanwhile, the marine layer is maintaining its grip across western San Diego County, shrouding the coastal slopes in fog with a "no sky July" morning across the San Diego metro area. These low clouds will shrink back to the coast later this morning. An area of low pressure will move northward today, helping to pull in more monsoonal moisture across the area. Chances for thunderstorms are in the forecast for mountainous regions and parts of the Coachella Valley and high desert. Hi-res models show convection forming after 12 noon as NBM chances for thunder are 25-40 percent. Anyone who sees these storms may also see small hail and gusty winds. The low will weaken and move northward by Saturday, keeping chances of storms limited to the Riverside/SBD Co mountain areas. .Previous Discussion... For this afternoon...chances for periods of locally heavy rainfall increase significantly for the mtns and high deserts as daytime heating becomes a factor, providing added forcing for deep convection. High temperatures today will continue to be near or a little below seasonal averages Chances for showers/tstms decrease tonight as the upper low moves north and we lose what little forcing there is. Moisture and instability persist into Saturday afternoon so that when daytime heating returns, showers/tstms can once again develop over the mtns and deserts. Less vertical mixing above the marine layer will allow for the return of more extensive low clouds with patchy fog tonight into Sat morning. By Sunday, we lose most of the monsoonal moisture as we begin to see drier southwest flow aloft which will essentially end the threat of showers/tstms as we return to a more stable atmosphere. For Monday through the middle of next week...a low/trough will dominate the pattern over the west coast, displacing the sub- tropical high eastward over the Gulf Coast states. This will bring us near-seasonal temperatures with a persistent marine layer for low clouds and fog in the coastal areas and valleys each night and morning. && .AVIATION... 181530Z....Coast/Valleys...ISO-SCT SHRA based at around 10000 feet through 18Z, generally confined to Orange and Riverside counties. Coastal low clouds in San Diego County based at 1500-1800 feet and tops to 2000 feet will gradually clear by 17Z. TSRA 20% chance in inland valleys near the mountains 19-01Z. Low clouds return to coastal areas mainly after 05Z, with bases around 1500 feet MSL. Scatter out Saturday by 17Z. Mountains/Deserts...SCT-BKN clouds 10000-15000 feet. ISO-SCT SHRA and TSRA over the mountains and high desert 18-02Z, with CU/CB bases 7000-9000 feet MSL, tops to 40000 feet. Erratic wind gusts, strong up/downdrafts, and VIS restrictions possible with any storm that develops. Mostly clear after 03Z. && .MARINE... No hazardous marine weather expected through Tuesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...APR AVIATION/MARINE...MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:58 AM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 1:10 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 1:26 PM PDT | Special Weather Statement | SGX | 49 min | |
| Jul 18, 2:27 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 2:50 PM PDT | Flash Flood Warning | SGX | San Bernardino | 115 min |
| Jul 18, 3:30 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 3:31 PM PDT | Special Weather Statement | SGX | San Bernardino | 44 min |
| Jul 18, 3:37 PM PDT | Flash Flood Warning | SGX | Riverside | 113 min |
| Jul 18, 3:54 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 4:14 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 109 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.